Alert archive / California / Red Flag Warnings in 2008
Red Flag Warning 5, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this red flag warning at Aug 26, 2008, 3:37 AM PDT. It took effect at Aug 26, 2008, 1:40 PM PDT. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2008, 3:37 AM PDT (10:37 UTC)
- In effect from
- Aug 26, 2008, 1:40 PM PDT
- Expired
- Aug 29, 2008, 8:00 PM PDT
- In force
- 3 days
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KMTR 261037 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 337 AM PDT TUE AUG 26 2008 CAZ507-261845- /O.UPG.KMTR.FW.A.0004.080827T0800Z-080829T0000Z/ /O.NEW.KMTR.FW.W.0005.080827T0800Z-080829T0000Z/ NORTH BAY MOUNTAINS- 337 AM PDT TUE AUG 26 2008 ...RED FLAG WARNING IN EFFECT FROM 1 AM WEDNESDAY TO 5 PM PDT THURSDAY FOR THE NORTH BAY MOUNTAINS... ...FIRE WEATHER WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 AM WEDNESDAY TO 5 PM PDT THURSDAY FOR THE HILLS ABOVE 1000 FEET IN NAPA...SONOMA AND MARIN COUNTIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HOT TEMPERATURES THIS AFTERNOON WILL BE FOLLOWED BY A NIGHT OF POOR RELATIVE HUMIDITY RECOVERY ACROSS THE NORTH BAY HILLS OF NAPA AND SONOMA COUNTIES...AND ATOP MOUNT TAMALPAIS. SHORTLY AFTER MIDNIGHT TONIGHT A PERIOD OF OFFSHORE WINDS IS EXPECTED TO DEVELOP. NORTHEAST WINDS OF 5 TO 15 MPH WITH LOCAL GUSTS TO 20 MPH WILL BE LIKELY DURING THE OVERNIGHT AND EARLY MORNING HOURS OF WEDNESDAY. THE STRONGEST WINDS WILL LIKELY OCCUR ACROSS EASTERN NAPA COUNTY. THE COMBINATION OF VERY POOR RELATIVE HUMIDITY RECOVERY AND THE LIGHT OFFSHORE WINDS WILL CREATE A POTENTIALLY DANGEROUS FIRE WEATHER SITUATION. HOT AND DRY WEATHER WILL CONTINUE ON WEDNESDAY AFTERNOON BUT WITH LIGHT WINDS. ON WEDNESDAY NIGHT ANOTHER ROUND OF VERY POOR RH RECOVERY OF LESS THAN 30% IS EXPECTED ALONG WITH NORTHEAST WINDS OF 5 TO 15 MPH. THE STRONGEST WINDS ARE ONCE AGAIN EXPECTED FROM ABOUT 11 PM WEDNESDAY NIGHT THROUGH 10 AM THURSDAY MORNING. THE HEAT EVENT WILL LIKELY PEAK DURING THE DAY THURSDAY WITH TRIPLE DIGIT TEMPERATURES ON THURSDAY AFTERNOON ACROSS THE NORTH BAY HILLS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
10 follow-up statements
000 WWUS86 KMTR 262040 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 140 PM PDT TUE AUG 26 2008 CAZ511-271200- /O.EXB.KMTR.FW.W.0005.080827T1200Z-080829T0000Z/ EAST BAY HILLS AND DIABLO RANGE- 140 PM PDT TUE AUG 26 2008 ...RED FLAG WARNING IN EFFECT FOR THE EAST BAY HILLS FROM 5 AM WEDNESDAY TO 5 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A RED FLAG WARNING FOR THE EAST BAY HILLS...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO 5 PM PDT THURSDAY. HOT TEMPERATURES THIS AFTERNOON WILL BE FOLLOWED BY A NIGHT OF POOR RELATIVE HUMIDITY RECOVERY ACROSS THE EAST BAY HILLS OF CONTRA COSTA COUNTY. EARLY TOMORROW MORNING A PERIOD OF OFFSHORE WINDS IS EXPECTED TO DEVELOP. NORTHEAST WINDS OF 5 TO 15 MPH WITH LOCAL GUSTS TO 20 MPH WILL BE LIKELY DURING THE OVERNIGHT AND EARLY MORNING HOURS OF WEDNESDAY. THE COMBINATION OF VERY POOR RELATIVE HUMIDITY RECOVERY AND THE LIGHT OFFSHORE WINDS WILL CREATE A POTENTIALLY DANGEROUS FIRE WEATHER SITUATION. HOT AND DRY WEATHER WILL CONTINUE TOMORROW AFTERNOON BUT WITH LIGHT WINDS. TOMORROW NIGHT ANOTHER ROUND OF VERY POOR RH RECOVERIES OF LESS THAN 30% ARE EXPECTED ALONG WITH NORTHEAST WINDS OF 5 TO 15 MPH. THE STRONGEST WINDS ARE ONCE AGAIN EXPECTED FROM ABOUT 11 PM WEDNESDAY NIGHT THROUGH 10 AM THURSDAY MORNING. THE HEAT EVENT WILL LIKELY PEAK DURING THE DAY THURSDAY WITH TRIPLE DIGIT TEMPERATURES ACROSS THE EAST BAY HILLS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CAZ507-271200- /O.EXT.KMTR.FW.W.0005.080827T1200Z-080829T0000Z/ NORTH BAY MOUNTAINS- 140 PM PDT TUE AUG 26 2008 ...RED FLAG WARNING NOW IN EFFECT FROM 5 AM WEDNESDAY TO 5 PM PDT THURSDAY... THE RED FLAG WARNING IS NOW IN EFFECT FROM 5 AM WEDNESDAY TO 5 PM PDT THURSDAY. HOT TEMPERATURES THIS AFTERNOON WILL BE FOLLOWED BY A NIGHT OF POOR RELATIVE HUMIDITY RECOVERY ACROSS THE NORTH BAY HILLS OF NAPA AND SONOMA COUNTIES...AND ATOP MOUNT TAMALPAIS. DURING THE EARLY MORNING HOURS A PERIOD OF OFFSHORE WINDS IS EXPECTED TO DEVELOP. NORTHEAST WINDS OF 5 TO 15 MPH WITH LOCAL GUSTS TO 25 MPH WILL BE LIKELY DURING THE OVERNIGHT AND EARLY MORNING HOURS. THE STRONGEST WINDS WILL LIKELY OCCUR ACROSS EASTERN NAPA COUNTY. THE COMBINATION OF VERY POOR RELATIVE HUMIDITY RECOVERY AND THE LIGHT OFFSHORE WINDS WILL CREATE A POTENTIALLY DANGEROUS FIRE WEATHER SITUATION. HOT AND DRY WEATHER WILL CONTINUE TOMORROW AFTERNOON BUT WITH LIGHT WINDS. TOMORROW NIGHT ANOTHER ROUND OF VERY POOR RH RECOVERY OF LESS THAN 30% IS EXPECTED ALONG WITH NORTHEAST WINDS OF 5 TO 15 MPH. THE STRONGEST WINDS ARE ONCE AGAIN EXPECTED FROM ABOUT 11 PM TOMORROW NIGHT THROUGH 10 AM THURSDAY MORNING. THE HEAT EVENT WILL LIKELY PEAK DURING THE DAY THURSDAY WITH TRIPLE DIGIT TEMPERATURES ACROSS THE NORTH BAY HILLS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ LARRY
000 WWUS86 KMTR 271146 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 446 AM PDT WED AUG 27 2008 CAZ507-272245- /O.CON.KMTR.FW.W.0005.080827T1200Z-080829T0000Z/ NORTH BAY MOUNTAINS- 446 AM PDT WED AUG 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY FOR THE NORTH BAY HILLS... HOT TEMPERATURES THIS AFTERNOON WILL BE FOLLOWED BY ANOTHER NIGHT OF POOR RELATIVE HUMIDITY RECOVERY ACROSS THE NORTH BAY HILLS OF NAPA AND SONOMA COUNTIES...AND ATOP MOUNT TAMALPAIS. AFTER ABOUT 9 PM TONIGHT A PERIOD OF MODERATE NORTHEAST WINDS OF 10 TO 20 MPH WITH LOCAL GUSTS TO 30 MPH WILL DEVELOP THROUGH ABOUT 10 AM THURSDAY MORNING. THE STRONGEST WINDS WILL LIKELY OCCUR ACROSS EASTERN NAPA COUNTY. THE COMBINATION OF VERY POOR RELATIVE HUMIDITY RECOVERY AND THE OFFSHORE WINDS WILL CREATE A POTENTIALLY DANGEROUS FIRE WEATHER SITUATION. NEAR RECORD HIGH TEMPERATURES AND VERY DRY WEATHER WILL CONTINUE THROUGH THURSDAY AFTERNOON WITH WESTERLY WINDS RETURNING BY LATE IN THE DAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CAZ511-272245- /O.CON.KMTR.FW.W.0005.080827T1200Z-080829T0000Z/ EAST BAY HILLS AND DIABLO RANGE- 446 AM PDT WED AUG 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY FOR THE EAST BAY HILLS... HOT TEMPERATURES THIS AFTERNOON WILL BE FOLLOWED BY ANOTHER NIGHT OF POOR RELATIVE HUMIDITY RECOVERY ACROSS THE EAST BAY HILLS. AFTER 10 PM TONIGHT A PERIOD OF NORTHEAST WINDS OF 10 TO 20 MPH WITH LOCAL GUSTS TO 25 MPH WILL DEVELOP THROUGH ABOUT 10 AM THURSDAY. THE COMBINATION OF VERY POOR RELATIVE HUMIDITY RECOVERY AND OFFSHORE WINDS WILL CREATE A POTENTIALLY DANGEROUS FIRE WEATHER SITUATION. NEAR RECORD HIGH TEMPERATURES AND VERY DRY WEATHER WILL CONTINUE THROUGH THURSDAY AFTERNOON WITH WESTERLY WINDS RETURNING BY LATE IN THE DAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KMTR 272128 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 228 PM PDT WED AUG 27 2008 CAZ507-280530- /O.EXT.KMTR.FW.W.0005.000000T0000Z-080829T1500Z/ NORTH BAY MOUNTAINS- 228 PM PDT WED AUG 27 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 AM PDT FRIDAY FOR THE NORTH BAY HILLS... NEAR RECORD HIGH TEMPERATURES AND VERY DRY WEATHER WILL CONTINUE THROUGH TOMORROW AFTERNOON WITH WESTERLY WINDS RETURNING BY LATE IN THE DAY. RELATIVE HUMIDITY RECOVERIES ARE EXPECTED TO REMAIN POOR THROUGH FRIDAY MORNING THEREFORE THE RED FLAG WARNING HAS BEEN EXTENDED INTO EARLY FRIDAY MORNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CAZ511-280530- /O.EXT.KMTR.FW.W.0005.000000T0000Z-080829T1500Z/ EAST BAY HILLS AND DIABLO RANGE- 228 PM PDT WED AUG 27 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 AM PDT FRIDAY FOR THE EAST BAY HILLS... NEAR RECORD HIGH TEMPERATURES AND VERY DRY WEATHER WILL CONTINUE THROUGH TOMORROW AFTERNOON WITH WESTERLY WINDS RETURNING BY LATE IN THE DAY. RELATIVE HUMIDITY RECOVERIES ARE EXPECTED TO REMAIN POOR THROUGH FRIDAY MORNING THEREFORE THE RED FLAG WARNING HAS BEEN EXTENDED INTO EARLY FRIDAY MORNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ LARRY
000 WWUS86 KMTR 280541 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1041 PM PDT WED AUG 27 2008 CAZ507-281400- /O.CON.KMTR.FW.W.0005.000000T0000Z-080829T1500Z/ NORTH BAY MOUNTAINS- 1041 PM PDT WED AUG 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY FOR THE NORTH BAY HILLS... A PERIOD OF STRONG NORTHEAST WINDS OF 15 TO 25 MPH WITH LOCALLY HIGHER GUSTS WILL DEVELOP OVERNIGHT THROUGH ABOUT 10 AM THURSDAY. THE STRONG WINDS WILL COINCIDE WITH MILD OVERNIGHT TEMPERATURES AND POOR RH RECOVERY BELOW 30%. NEAR OR RECORD WARMTH IS EXPECTED ON THURSDAY AFTERNOON. THEN ANOTHER MILD AND DRY NIGHT THURSDAY NIGHT INTO FRIDAY WITH ONE LAST ROUND OF OFFSHORE WINDS. HOWEVER THE WINDS WILL LIKELY BE A LITTLE LIGHTER THURSDAY NIGHT INTO FRIDAY. BY FRIDAY SOME MODEST COOLING WILL OCCUR WITH SLIGHTLY HIGHER RH VALUES AND A RETURN TO ONSHORE WINDS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CAZ511-281400- /O.CON.KMTR.FW.W.0005.000000T0000Z-080829T1500Z/ EAST BAY HILLS AND DIABLO RANGE- 1041 PM PDT WED AUG 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY FOR THE EAST BAY HILLS... A PERIOD OF STRONG NORTHEAST WINDS OF 15 TO 25 MPH WITH LOCALLY HIGHER GUSTS WILL DEVELOP OVERNIGHT THROUGH ABOUT 10 AM THURSDAY. THE STRONG WINDS WILL COINCIDE WITH MILD OVERNIGHT TEMPERATURES AND POOR RH RECOVERY BELOW 30%. NEAR OR RECORD WARMTH IS EXPECTED ON THURSDAY AFTERNOON. THEN ANOTHER MILD AND DRY NIGHT THURSDAY NIGHT INTO FRIDAY WITH ONE LAST ROUND OF OFFSHORE WINDS. HOWEVER THE WINDS WILL LIKELY BE A LITTLE LIGHTER THURSDAY NIGHT INTO FRIDAY. BY FRIDAY SOME MODEST COOLING WILL OCCUR WITH SLIGHTLY HIGHER RH VALUES AND A RETURN TO ONSHORE WINDS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KMTR 281226 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 526 AM PDT THU AUG 28 2008 CAZ507-282230- /O.CON.KMTR.FW.W.0005.000000T0000Z-080829T1500Z/ NORTH BAY MOUNTAINS- 526 AM PDT THU AUG 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY... THE PERIOD OF STRONGEST NORTHEAST OFFSHORE WINDS WILL CONTINUE THROUGH THIS MORNING AND THEN EASE THIS AFTERNOON. HOWEVER VERY HOT AND DRY WEATHER WILL CONTINUE THIS AFTERNOON. ANOTHER NIGHT OF MILD TEMPERATURES AND VERY POOR RH RECOVERY IS EXPECTED WITH 5 TO 15 MPH NORTHEAST WINDS IN THE HILLS TONIGHT. BY FRIDAY SOME COOLING WILL OCCUR WITH SLIGHTLY HIGHER RH VALUES AND A RETURN TO ONSHORE WINDS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CAZ511-282230- /O.CON.KMTR.FW.W.0005.000000T0000Z-080829T1500Z/ EAST BAY HILLS AND DIABLO RANGE- 526 AM PDT THU AUG 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY... THE PERIOD OF STRONGEST NORTHEAST OFFSHORE WINDS WILL CONTINUE THROUGH THIS MORNING AND THEN EASE THIS AFTERNOON. HOWEVER VERY HOT AND DRY WEATHER WILL CONTINUE THIS AFTERNOON. ANOTHER NIGHT OF MILD TEMPERATURES AND VERY POOR RH RECOVERY IS EXPECTED WITH 5 TO 15 MPH NORTHEAST WINDS IN THE HILLS TONIGHT. BY FRIDAY SOME COOLING WILL OCCUR WITH SLIGHTLY HIGHER RH VALUES AND A RETURN TO ONSHORE WINDS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KMTR 281717 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1017 AM PDT THU AUG 28 2008 CAZ507-290130- /O.EXT.KMTR.FW.W.0005.000000T0000Z-080830T0300Z/ NORTH BAY MOUNTAINS- 1017 AM PDT THU AUG 28 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT FRIDAY... THE PERIOD OF STRONGEST NORTHEAST OFFSHORE WINDS WILL CONTINUE THROUGH THIS MORNING AND THEN EASE THIS AFTERNOON. HOWEVER VERY HOT AND DRY WEATHER WILL CONTINUE THIS AFTERNOON. ANOTHER NIGHT OF MILD TEMPERATURES AND VERY POOR RH RECOVERY IS EXPECTED WITH 5 TO 15 MPH NORTHEAST WINDS IN THE HILLS TONIGHT. AN ADDITIONAL HOT DAY IS FORECAST FOR FRIDAY ALONG WITH BREEZY CONDITIONS DURING THE AFTERNOON AND EARLY EVENING HOURS IN ADVANCE OF THE RETURNING SEABREEZE. LOCALLY BREEZY CONDITIONS CAN BE EXPECTED ON FRIDAY WITH SOME RIDGE TOPS GUSTING TO 25 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CAZ511-290130- /O.EXT.KMTR.FW.W.0005.000000T0000Z-080830T0300Z/ EAST BAY HILLS AND DIABLO RANGE- 1017 AM PDT THU AUG 28 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT FRIDAY... THE PERIOD OF STRONGEST NORTHEAST OFFSHORE WINDS WILL CONTINUE THROUGH THIS MORNING AND THEN EASE THIS AFTERNOON. HOWEVER VERY HOT AND DRY WEATHER WILL CONTINUE THIS AFTERNOON. ANOTHER NIGHT OF MILD TEMPERATURES AND VERY POOR RH RECOVERY IS EXPECTED WITH 5 TO 15 MPH NORTHEAST WINDS IN THE HILLS TONIGHT. AN ADDITIONAL HOT DAY IS FORECAST FOR FRIDAY ALONG WITH BREEZY CONDITIONS DURING THE AFTERNOON AND EARLY EVENING HOURS IN ADVANCE OF THE RETURNING SEABREEZE. LOCALLY BREEZY CONDITIONS CAN BE EXPECTED ON FRIDAY WITH SOME RIDGE TOPS GUSTING TO 25 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KMTR 282155 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 255 PM PDT THU AUG 28 2008 CAZ507-291500- /O.CON.KMTR.FW.W.0005.000000T0000Z-080830T0300Z/ NORTH BAY MOUNTAINS- 255 PM PDT THU AUG 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY... ANOTHER NIGHT OF MILD TEMPERATURES AND VERY POOR RH RECOVERY IS EXPECTED WITH 5 TO 15 MPH NORTH TO EAST WINDS IN THE HILLS TONIGHT WITH LOCAL GUSTS OVER 20 MPH. AN ADDITIONAL HOT DAY IS FORECAST FOR FRIDAY ALONG WITH BREEZY CONDITIONS DURING THE AFTERNOON AND EARLY EVENING HOURS IN ADVANCE OF THE RETURNING SEABREEZE. SOME RIDGE TOPS ARE FORECAST TO GUST TO 25 MPH. CONDITIONS WILL GREATLY IMPROVE BY FRIDAY NIGHT AS HUMIDITY RECOVERIES IMPROVE DUE TO THE ONSHORE FLOW AND WINDS SWITCH TO THE WEST AND SOUTHWEST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CAZ511-291500- /O.CON.KMTR.FW.W.0005.000000T0000Z-080830T0300Z/ EAST BAY HILLS AND DIABLO RANGE- 255 PM PDT THU AUG 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY... ANOTHER NIGHT OF MILD TEMPERATURES AND VERY POOR RH RECOVERY IS EXPECTED WITH 5 TO 15 MPH NORTHEAST WINDS IN THE HILLS TONIGHT WITH LOCAL GUSTS OVER 25 MPH. AN ADDITIONAL HOT DAY IS FORECAST FOR FRIDAY ALONG WITH BREEZY CONDITIONS DURING THE AFTERNOON AND EARLY EVENING HOURS IN ADVANCE OF THE RETURNING SEABREEZE. SOME RIDGE TOPS ARE FORECAST TO GUST TO 30 MPH. CONDITIONS WILL GREATLY IMPROVE BY FRIDAY NIGHT AS HUMIDITY RECOVERIES IMPROVE DUE TO THE ONSHORE FLOW AND WINDS SWITCH TO THE WEST AND SOUTHWEST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KMTR 291217 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 517 AM PDT FRI AUG 29 2008 CAZ507-292230- /O.CON.KMTR.FW.W.0005.000000T0000Z-080830T0300Z/ NORTH BAY MOUNTAINS- 517 AM PDT FRI AUG 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE NORTH BAY HILLS... HOT AND DRY CONDITIONS WILL CONTINUE AGAIN TODAY. DRY NORTH WINDS WILL EASE THIS MORNING AS WINDS TURN WESTERLY OR ONSHORE LATER THIS AFTERNOON AND EVENING. THE RETURN OF ONSHORE WINDS WILL MARK A CRITICAL CHANGE IN THE WEATHER WITH RH RECOVERIES DELAYED SEVERAL HOURS BEHIND THE ONSHORE WIND SHIFT. CONDITIONS WILL QUICKLY IMPROVE AFTER 8 PM AS RH VALUES INCREASE SIGNIFICANTLY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CAZ511-292230- /O.CON.KMTR.FW.W.0005.000000T0000Z-080830T0300Z/ EAST BAY HILLS AND DIABLO RANGE- 517 AM PDT FRI AUG 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE EAST BAY HILLS... HOT AND DRY CONDITIONS WILL CONTINUE AGAIN TODAY. DRY NORTH WINDS WILL EASE THIS MORNING AS WINDS TURN WESTERLY OR ONSHORE LATER THIS AFTERNOON AND EVENING. THE RETURN OF ONSHORE WINDS WILL MARK A CRITICAL CHANGE IN THE WEATHER WITH RH RECOVERIES DELAYED SEVERAL HOURS BEHIND THE ONSHORE WIND SHIFT. CONDITIONS WILL QUICKLY IMPROVE AFTER 8 PM AS RH VALUES INCREASE SIGNIFICANTLY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KMTR 292211 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 311 PM PDT FRI AUG 29 2008 CAZ507-300300- /O.CON.KMTR.FW.W.0005.000000T0000Z-080830T0300Z/ NORTH BAY MOUNTAINS- 311 PM PDT FRI AUG 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... HOT AND DRY CONDITIONS WILL CONTINUE INTO THE EVENING ALONG WITH LOCALLY GUSTY WINDS. THE RETURN OF ONSHORE WINDS WILL MARK A CRITICAL CHANGE IN THE WEATHER WITH RH RECOVERIES DELAYED SEVERAL HOURS BEHIND THE ONSHORE WIND SHIFT. CONDITIONS WILL QUICKLY IMPROVE AFTER 8 PM AS RH VALUES INCREASE SIGNIFICANTLY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CAZ511-300300- /O.CON.KMTR.FW.W.0005.000000T0000Z-080830T0300Z/ EAST BAY HILLS AND DIABLO RANGE- 311 PM PDT FRI AUG 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... HOT AND DRY CONDITIONS WILL CONTINUE INTO THE EVENING ALONG WITH LOCALLY GUSTY WINDS. THE RETURN OF ONSHORE WINDS WILL MARK A CRITICAL CHANGE IN THE WEATHER WITH RH RECOVERIES DELAYED SEVERAL HOURS BEHIND THE ONSHORE WIND SHIFT. CONDITIONS WILL QUICKLY IMPROVE AFTER 8 PM AS RH VALUES INCREASE SIGNIFICANTLY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KMTR 300319 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 819 PM PDT FRI AUG 29 2008 CAZ507-511-301400- /O.EXP.KMTR.FW.W.0005.000000T0000Z-080830T0300Z/ /O.NEW.KMTR.FW.A.0005.080901T0600Z-080902T1800Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 819 PM PDT FRI AUG 29 2008 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY MORNING IN THE NORTH AND EAST BAY HILLS PLUS DIABLO RANGE FOR STRONG GUSTY WINDS COMBINED WITH VERY HIGH FUEL LEVELS... ...RED FLAG WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY MORNING. THE RED FLAG WARNING IS NO LONGER IN EFFECT. A SIGNIFICANT TROUGH WILL DIVE INTO NORTHERN CALIFORNIA ON SUNDAY WHICH WILL CAUSE GUSTY SOUTHWESTERLY WINDS TO DEVELOP AHEAD OF IT OVER MANY HIGHER ELEVATION LOCATIONS IN THE NORTH AND EAST BAY. BY EARLY MONDAY THE TROUGH WILL MOVE OFF TO THE EAST WHICH WILL BRING GUSTY NORTHERLY WINDS TO OUR AREA. ALTHOUGH COOLER TEMPERATURES CAN BE EXPECTED ALONG WITH BETTER HUMIDITY RECOVERIES THAN WHAT WERE EXPERIENCED THIS WEEK...INDICATIONS ARE THAT WINDS MAY GUST WELL OVER 40 MPH IN HIGHER ELEVATIONS WHICH WILL CAUSE A DANGEROUS FIRE SITUATION DUE TO EXTREMELY HIGH FUEL LEVELS. THIS FIRE WEATHER WATCH WILL LIKELY BE UPGRADED TO A RED FLAG WARNING AS THE EVENT GETS CLOSER. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ BELL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this red flag warning went out at Aug 25, 10:45 PM PDT, 4 hours 52 minutes earlier.
Area forecast discussion, Aug 25, 10:45 PM PDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
1045 PM PDT MON AUG 25 2008
.DISCUSSION...AS OF 9:00 PM PDT MONDAY...CURRENT WATER VAPOR
SATELLITE IMAGERY SHOWS AN UPPER TROUGH MOVING INLAND OVER THE PAC NW
AND NORTHERN CA. PASSAGE OF THE UPPER TROUGH HAS TRIGGER BRISK
NORTHWEST WINDS OVER THE COASTAL WATERS...AND LOCALLY IN THE HILLS.
THESE WINDS MIXED DRIER AIR INTO THE BOUNDARY LAYER AND BY EARLY
EVENING ALL LOW CLOUDS HAD CLEARED FROM THE COAST. WE MAY SEE A FEW
LOW CLOUDS REDEVELOP LOCALLY NEAR THE OCEAN OVERNIGHT...MAINLY IN
AREAS OF UPSLOPE IN NW FLOW...BUT THOSE PATCHY CLOUDS WILL CLEAR BY
MID MORNING TUESDAY. THEREAFTER...CLEAR SKIES ARE FORECAST ACROSS THE
ENTIRE FORECAST AREA THROUGH MOST OF THE REMAINDER OF THE WEEK AS
LIGHT OFFSHORE FLOW PREVAILS.
THERE ARE TWO PRIMARY FORECAST CHALLENGES THIS WEEK: HOW HOT IT WILL
BE AND WHETHER THERE WILL BE ENOUGH WIND IN THE HILLS TO RAISE FIRE
WEATHER CONCERNS. THE AIRMASS ALOFT IS NOT FORECAST TO WARM MUCH AT
ALL ON TUESDAY. BUT THE COMBINATION OF A DRIER AIRMASS...NORTHERLY
WINDS...AND A FULL DAY OF SUN WILL RESULT IN TEMPERATURES WARMING
ABOVE NORMAL ACROSS THE ENTIRE AREA. THE WARMEST DAYS THIS WEEK ARE
EXPECTED TO BE WEDNESDAY AND THURSDAY. A 590-PLUS DM H5 RIDGE IS
FORECAST TO BUILD OVER CA BY WEDNESDAY. STRONG SUBSIDENCE UNDER THE
RIDGE WILL PRODUCE GOOD AIRMASS WARMING. IN ADDITION...THE SURFACE
THERMAL TROUGH WILL SHIFT TO A POSITION JUST OFFSHORE AND LIGHT
OFFSHORE FLOW WILL BECOME BETTER ESTABLISHED. BY WEDNESDAY
TEMPERATURES WILL WARM TO THE 70S AND 80S NEAR THE OCEAN...INTO THE
90S FOR INLAND AREAS...WITH THE HOTTEST INLAND VALLEYS FORECAST TO
CLIMB PAST 100. THURSDAY LOOKS MUCH THE SAME AS WEDNESDAY...EXCEPT
PERHAPS A FEW DEGREES WARMER...ESPECIALLY INLAND. A FORECAST UPDATE
WAS COMPLETED EARLIER THIS EVENING TO INCREASE HIGH TEMPERATURES BY
AT LEAST A FEW DEGREES FOR MUCH OF OUR FORECAST AREA FROM TUESDAY
THROUGH THURSDAY. HIGH TEMPS IN CURRENT FORECAST ARE GENERALLY A FEW
DEGREES ABOVE MOS GUIDANCE. THIS IS BECAUSE MOS TYPICALLY UNDER-
FORECASTS HIGHS DURING WARM SPELLS LIKE THIS.
ALTHOUGH WARM...FORECAST TEMPERATURES ARE CURRENTLY EXPECTED TO
REMAIN JUST BELOW LEVELS NECESSARY FOR HEAT ADVISORIES OR EXCESSIVE
HEAT WATCHES/WARNINGS. AN EXCESSIVE HEAT WATCH WILL NEED TO BE ISSUED
FOR AT LEAST PORTIONS OF OUR AREA IF TEMPERATURES ARE INCREASED MUCH
BEYOND WHAT IS CURRENTLY FORECAST.
WINDS: SEE FIRE WEATHER DISCUSSION THAT FOLLOWS.
GRADUAL COOLING IS EXPECTED FROM FRIDAY THROUGH THE UPCOMING
WEEKEND...FIRST AT THE COAST ON FRIDAY AND THEN INLAND OVER THE
WEEKEND...AS THE UPPER RIDGE SHIFTS SLOWLY EAST AND ONSHORE WINDS
DEVELOP AND THEN INCREASE.
&&
.FIRE WEATHER...BREEZY CONDITIONS CURRENTLY EXIST IN THE
HILLS...BUT HUMIDITY LEVELS HAVE NOT DROPPED SIGNIFICANTLY YET. WINDS
ARE EXPECTED TO GRADUALLY EASE OVERNIGHT...EXCEPT PERHAPS LOCALLY
OVER THE HIGHER ELEVATIONS OF THE NORTH BAY. PRIMARY CONCERN FROM A
FIRE WEATHER STANDPOINT IS IF THERE WILL BE MUCH WIND BEGINNING LATE
TOMORROW AND CONTINUING THROUGH THURSDAY...THE TIME FRAME WHEN THE
WARMEST AND DRIEST CONDITIONS WILL EXIST. CURRENT MODEL DATA
INDICATE THAT WINDS WILL REMAIN LIGHT FROM THE NORTH TO NORTHEAST
ACROSS MOST OF THE REGION. HOWEVER...THE 00Z NAM INDICATES SOME
INCREASE IN WINDS OVER THE HILLS OF NAPA COUNTY LATE TUESDAY NIGHT
AND WEDNESDAY MORNING. AND...THE 18Z GFS SHOWS A SLIGHTLY STRONGER
OFFSHORE GRADIENT ON WEDNESDAY NIGHT COMPARED TO TUESDAY NIGHT. GIVEN
THE VERY POOR OVERNIGHT HUMIDITY RECOVERIES EXPECTED TUESDAY NIGHT
AND WEDNESDAY NIGHT...EVEN MODEST OFFSHORE WINDS WILL RESULT IN
HEIGHTENED FIRE DANGER. THUS...WILL MAINTAIN A FIRE WEATHER WATCH FOR
THE HIGHER ELEVATIONS OF NAPA COUNTY FROM LATE TUESDAY NIGHT THROUGH
THURSDAY AFTERNOON. CURRENT MODEL DATA INDICATE THAT THESE LOCALLY
STRONGER WINDS MAY REACH SOUTH INTO CONTRA COSTA COUNTY AS WELL...SO
WE MAY NEED TO CONSIDER INCLUDING THE EAST BAY HILLS IN THE WATCH
DEPENDING ON WHAT THE COMPLETE SET OF 00Z MODEL DATA SHOW.
&&
.AVIATION...AS OF 10:45 PM PDT MONDAY...AS OF 10 PM THE NORTHERLY
GRADIENT FROM ACV TO SFO WAS UP TO 7.2 MB AND STRATUS HAD CLEARED
FROM THE ENTIRE COAST. A FEW PATCHES OF STRATUS MAY REDEVELOP ALONG
THE SAN MATEO COUNTY COAST AND NEAR THE MONTEREY PENINSULA
OVERNIGHT...BUT THE STRONG NORTHERLY GRADIENT WILL KEEP STRATUS OUT
OF SF BAY AND VFR CONDITIONS WILL PREVAIL AT SF BAY AREA TERMINALS
OVERNIGHT. LOW CIGS MAY AT KMRY DEVELOP FOR A FEW HOURS LATE TONIGHT.
CLEAR SKIES ARE EXPECTED IN ALL AREAS BY MID MORNING TUESDAY. LIGHT
WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH TUESDAY MORNING.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...ALL WATERS EXCEPT MRY BAY.
.LATE TUE NIGHT THROUGH THURSDAY AFTERNOON...
FIRE WEATHER WATCH FOR THE NAPA HILLS.
PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: DYKEMA
FIRE WEATHER: LARRY/MHS/DYKEMA
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Aug 25, 3:05 PM PDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 305 PM PDT MON AUG 25 2008 CAZ507-262215- NORTH BAY MOUNTAINS- 305 PM PDT MON AUG 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...MONDAY AFTERNOON AND MONDAY NIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW HUMIDITY COMBINED WITH A LIGHT TO MODERATE NORTHEAST FLOW HAS LED TO THE ISSUANCE OF A FIRE WEATHER WATCH FOR THE NAPA HILLS FROM LATE TUESDAY NIGHT THROUGH THURSDAY AFTERNOON. ** FIRE WEATHER WATCH FOR THE NAPA HILLS FROM LATE TUESDAY NIGHT THROUGH THURSDAY AFTERNOON (SFORFWMTR OR WMO HEADER WWUS86 KMTR)*** SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:28 PM PDT | Excessive Heat Watch | MTR | Alameda, Contra Costa, Santa Clara | 24 hr |
Nearby
Red Flag Warnings in California, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.